Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 87, NWS Birmingham, AL

June 24, 2015Shelby County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 24, 2015, 9:45 PM CDT for Shelby County, Alabama. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2015, 9:45 PM CDT (02:45 UTC)
Expired
Jun 24, 2015, 10:30 PM CDT
In force
45 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Shelby County, AL

The radar

The Birmingham radar (KBMX), 3 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 9:57 PM CDTTSTM WND DMG2 W Oak Mountain Ampith, ALA FEW TREES WERE BLOWN DOWN IN OAK MOUNTAIN STATE PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.8 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
587 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WUUS54 KBMX 250245
SVRBMX
ALC117-250330-
/O.NEW.KBMX.SV.W.0087.150625T0245Z-150625T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
945 PM CDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN CENTRAL ALABAMA...

* UNTIL 1030 PM CDT

* AT 945 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK MOUNTAIN
  STATE PARK...OR NEAR PELHAM...MOVING SOUTHWEST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOOVER...ALABASTER...PELHAM...HELENA...CALERA...CHELSEA...
  MONTEVALLO...COLUMBIANA...WILSONVILLE...INDIAN SPRINGS VILLAGE...
  WILTON...UNIVERSITY OF MONTEVALLO...LAY LAKE...OAK MOUNTAIN STATE
  PARK...MAYLENE...SHELBY COUNTY AIRPORT...AMERICAN VILLAGE...OAK
  MOUNTAIN AMPHITHEATER...MEADOWBROOK AND SHELBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3333 8651 3309 8650 3306 8652 3303 8652
      3306 8662 3307 8661 3307 8688 3306 8688
      3306 8692 3308 8694 3308 8695 3310 8695
      3310 8697 3316 8697 3317 8703 3322 8703
      3333 8683 3340 8673
TIME...MOT...LOC 0245Z 044DEG 24KT 3329 8672 

HAIL...1.00IN
WIND...60MPH
 
$$

16
1 follow-up statement
279 
WWUS54 KBMX 250316
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1016 PM CDT WED JUN 24 2015

ALC117-250330-
/O.CON.KBMX.SV.W.0087.000000T0000Z-150625T0330Z/
SHELBY AL-
1016 PM CDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN SHELBY COUNTY...

AT 1016 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UNIVERSITY OF
MONTEVALLO...OR NEAR MONTEVALLO...MOVING SOUTHWEST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALABASTER...PELHAM...HELENA...CALERA...MONTEVALLO...COLUMBIANA...
INDIAN SPRINGS VILLAGE...WILTON...UNIVERSITY OF MONTEVALLO...AMERICAN
VILLAGE...OAK MOUNTAIN AMPHITHEATER...OAK MOUNTAIN STATE PARK...
MAYLENE...SHELBY COUNTY AIRPORT...ALABASTER VETERANS PARK...
SAGINAW...SADDLE LAKE FARMS...DOGWOOD...BALLANTRAE AND JOE TUCKER
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3330 8663 3314 8661 3311 8664 3307 8667
      3307 8688 3306 8688 3306 8692 3308 8694
      3308 8695 3310 8695 3310 8697 3316 8697
      3317 8703 3322 8703 3333 8683 3335 8674
TIME...MOT...LOC 0316Z 044DEG 24KT 3314 8689 

HAIL...1.00IN
WIND...60MPH
 
$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:44 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 24, 6:44 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CDT WED JUN 24 2015

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

TONIGHT THROUGH FRIDAY NIGHT...LAST NIGHTS CONVECTION HAS REALLY
PLAYED A ROLE IN DELAYING THE ONSET OF THUNDERSTORMS OVER CENTRAL
ALABAMA. SOME AREA HAVE SIMPLY NOT RECOVERED AT ALL WITH SURFACE
DEW POINTS DROPPING INTO THE MID 60S. SATELLITE IMAGERY MAKES
CENTRAL ALABAMA APPEAR IN THE MIDDLE OF THE RING OF FIRE. THIS
WILL SOON CHANGE AS WE EXPECT DEVELOPMENT IN EAST AND SOUTHEAST
AREAS OR MOVE IN FROM GEORGIA. THE INSTABILITY PARAMETERS EXPECTED
THE NEXT FEW HOURS WILL BE SUFFICIENT FOR UN ORGANIZED SEVERE
THUNDERSTORMS WITH A POTENTIAL OF PRODUCING DAMAGING WINDS AND
LARGE HAIL. ATLANTA JUST HAD A WIND GUST OF 61 MPH WITH STORMS
EAST OF US. KEPT THE MENTION OF THUNDERSTORMS GOING ALL NIGH AS
THERE WILL BE THE POTENTIAL OF MESOSCALE INTERACTIONS AT ANY
TIME...BUT AN OVERALL DECREASE IS COVERAGE IS ANTICIPATED. THE ONE
FLY IN THE OINTMENT WOULD BE IF A COLD POOL CAN BE ESTABLISHED
ENOUGH TO PRODUCE A MORE EXTENSIVE THUNDERSTORM AREA AND IT MOVE
WESTWARD INTO THE AREA...WILL MONITOR CLOSELY.

DECREASED POPS EVER SO SLIGHTLY ON THURSDAY AS MOISTURE AND
BOUNDARIES APPEAR TO BE A BIT LESS. WILL HAVE TO MONITOR THE
SURFACE DEW POINTS CLOSELY...BECAUSE IF THEY CAN REMAIN INTO THE
70S AND TEMPS ARE EVEN SLIGHTLY HIGHER...HEAT INDICES WILL BE
NEAR 105 DEGREES. AT THIS TIME...WILL NOT ISSUE AN ADVISORY FOR
THURSDAY AFTERNOON.

MOST MODELS INDICATE AN UPPER DISTURBANCE MOVING OVERHEAD ON
FRIDAY AHEAD OF THE SURFACE COLD FRONT. MOISTURE AND INSTABILITY
WILL BE GOOD...THEREFORE...STRONG STORMS ARE POSSIBLE EACH
AFTERNOON ESPECIALLY FRIDAY. GUSTY WINDS...LIGHTNING AND HAIL WILL
BE THE THREATS.

SATURDAY THROUGH TUESDAY...COLD FRONT PUSHES THROUGH THE AREA
SATURDAY AND SATURDAY NIGHT AS UPPER-LEVEL TROUGH DEEPENS. EXPECT
WIDESPREAD RAIN CHANCES ALONG AND AHEAD OF THE FRONT AND
MAINTAINED HIGH POPS. 0-6 KM BULK SHEAR VALUES INCREASE RIGHT
ALONG THE FRONT TO AROUND 30 KTS WHICH IS UNSEASONABLE FOR LATE
JUNE AND COULD ALLOW FOR STORM ORGANIZATION. STRONGER STORMS WILL
BE POSSIBLE BUT CONFIDENCE IN SEVERE STORMS IS NOT HIGH ENOUGH TO
INCLUDE IN THE HWO AT THIS TIME...AND WIDESPREAD SHOWERS/STORMS
AHEAD OF THE FRONT COULD HINDER DESTABILIZATION. MODELS SEEM TO BE
TRENDING A LITTLE QUICKER IN MOVING THE FRONT OUT OF THE AREA
SUNDAY MORNING. POPS ON SUNDAY HAVE BEEN DECREASED A BIT AND MAY
NEED TO BE DECREASED FURTHER IF TRENDS CONTINUE. FOR MOST AREAS
SUNDAY WILL BE A VERY PLEASANT DAY WITH HIGHS IN THE MID 80S AND
COMFORTABLE DEWPOINTS. LOW PW VALUES WILL RESULT IN DRY CONDITIONS
EXPECTED. HIGH TEMPERATURES IN THE UPPER 80S TO LOW 90S ON MONDAY
AND TUESDAY WILL BE NEAR SEASONAL AVERAGES. MODELS DIFFER ON A
POSSIBLE SHORTWAVE MOVING DOWN THE BASE OF THE TROUGH ON MONDAY
AND MONDAY NIGHT SO WILL KEEP POPS LOW. MORE SEASONABLE RAIN
CHANCES RETURN BY TUESDAY.

32/DAVIS
75

&&

.AVIATION...
00Z TAF DISCUSSION.

WE HAVE THREE OUTFLOW BOUNDARIES MOVING INTO THE AREA TONIGHT AND
WILL CAUSE ISSUES AT MOST SITES OVER THE NEXT FEW HOURS. THE
OUTFLOW IN THE WEST WILL IMPACT TCL...BHM AND EET. MEANWHILE A
SECOND OUTFLOW MOVING OUT OF GEORGIA IS SLIDE INTO THE SOUTH AND
WILL IMPACT MGM AND TOI. MEANWHILE A THIRD OUTFLOW IS NOW MOVING
IN NORTHEAST ALABAMA AND WILL IMPACT ANB AND ASN. TRIED TO TIME
OUT OUT THE IMPACT OF ALL OUTFLOWS BUT WILL LIKELY HAVE TO AMEND
FREQUENTLY AS WE GO THROUGH THE NEXT 6 HOURS.

BY SUNRISE COULD BE SOME BRIEF MVFR WITH HIGHEST CONFIDENCE IN THE
NORTHEAST. THEN MORE THUNDERSTORMS POSSIBLE AFTER 19 TO 21Z ON
THURSDAY.

16

&&

.FIRE WEATHER...

SHOWERS AND THUNDERSTORMS ALONG WITH HOT AND HUMID CONTINUES WILL
CONTINUE THE NEXT FEW DAYS. THE HIGHEST RAIN CHANCES WILL BE ON
FRIDAY AND SATURDAY. A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA
LATE SATURDAY...DECREASING RAIN CHANCES SUNDAY AND MONDAY.
TEMPERATURES WILL DROP OFF SUNDAY AND MONDAY WITH DRIER AIR ALSO
IN PLACE. RELATIVE HUMIDITY VALUES WILL NOT BE EXTREMELY LOW.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     74  95  75  88  72 /  20  30  20  60  50
ANNISTON    74  93  74  87  72 /  30  30  20  60  50
BIRMINGHAM  77  94  76  88  74 /  20  30  20  60  50
TUSCALOOSA  75  95  76  90  74 /  30  30  30  60  40
CALERA      75  91  74  88  73 /  20  30  30  60  40
AUBURN      73  90  73  87  72 /  60  40  40  60  40
MONTGOMERY  75  95  76  91  75 /  40  40  40  60  40
TROY        73  94  73  90  72 /  50  50  40  60  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 24, 7:59 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
759 PM CDT WED JUN 24 2015

ALZ011>015-017>050-260400-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
759 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE STORMS WILL BE POSSIBLE ACROSS EAST CENTRAL ALABAMA THROUGH
10 PM. AREAS IMPACTED WILL GENERALLY BE ALONG AND EAST OF A LINE
FROM TALLADEGA TO CLANTON TO LOWNDESBORO. THE MAIN THREATS WILL
BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HOT TEMPERATURES ARE POSSIBLE AGAIN THURSDAY ACROSS PORTIONS OF
CENTRAL ALABAMA. HEAT INDEX VALUES REACHING NEAR OR ABOVE 105
DEGREES WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 24, 8:53 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
853 PM CDT WED JUN 24 2015

ALZ024-025-250245-
JEFFERSON AL-SHELBY AL-
853 PM CDT WED JUN 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEFFERSON AND NORTH
CENTRAL SHELBY COUNTIES UNTIL 945 PM CDT...

AT 853 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GREYSTONE...OR NEAR LEEDS...MOVING SOUTHWEST AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOOVER...VESTAVIA HILLS...HOMEWOOD...MOUNTAIN BROOK...IRONDALE...
LEEDS...CHELSEA...INDIAN SPRINGS VILLAGE...WESTOVER...LAKE PURDY...
BARBER MOTORSPORTS PARK...GREYSTONE...MEADOWBROOK...THE SUMMIT...
FOWLER LAKE...MOUNT LAUREL...VANDIVER...BROOK HIGHLAND...SHOPS OF
GRAND RIVER AND CAHABA HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3350 8651 3324 8651 3325 8671 3340 8676
      3346 8680 3352 8668 3356 8657
TIME...MOT...LOC 0153Z 023DEG 5KT 3348 8659
Special weather statement, Jun 24, 9:05 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
905 PM CDT WED JUN 24 2015

ALZ027-028-250245-
TALLADEGA AL-CLAY AL-
905 PM CDT WED JUN 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA AND
SOUTHWESTERN CLAY COUNTIES UNTIL 945 PM CDT...

AT 905 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SYCAMORE...OR NEAR SYLACAUGA...MOVING WEST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...WILSONVILLE...TALLADEGA SPRINGS...
FAYETTEVILLE...SYCAMORE...WINTERBORO...LAY LAKE...CEDAR CREEK...
OVERBROOK...ALABAMA 4H CENTER...CHANDLER SPRINGS...SHELBY SHORES...
KELLEY BRANCH...ROSELLE...MIGNON...GANTTS QUARRY...SYLACAUGA
MUNICIPAL AIRPORT...VARNONS AND HOLLINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3311 8601 3310 8615 3310 8649 3317 8650
      3319 8650 3320 8649 3320 8646 3324 8646
      3324 8644 3326 8642 3328 8643 3327 8641
      3329 8636 3335 8636 3335 8597
TIME...MOT...LOC 0205Z 088DEG 26KT 3323 8619

56
Local storm report, Jun 24, 9:21 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
921 PM CDT WED JUN 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     2 SSW AUBURN UNIVERSITY 32.34N 86.18W
06/24/2015                   MONTGOMERY         AL   BROADCAST MEDIA

            AWNING BLOWN OFF OF SHRIMP BASKET RESTAURANT AT THE
            CORNER OF VAUGHN AND TAYLOR IN MONTGOMERY

&&

DAVIS
Local storm report, Jun 24, 9:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
925 PM CDT WED JUN 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND DMG     3 E MOUNT CHEAHA        33.49N 85.75W
06/24/2015                   CLAY               AL   EMERGENCY MNGR

            THREE TREES DOWN ALONG ABEL ROAD

&&

DAVIS
Local storm report, Jun 24, 9:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
926 PM CDT WED JUN 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND DMG     3 S BEULAH              32.67N 85.18W
06/24/2015                   LEE                AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN NEAR COUNTY 158 AND LEE ROAD
            638

0650 PM     TSTM WND DMG     1 WSW SMITHS STATION    32.53N 85.11W
06/24/2015                   LEE                AL   EMERGENCY MNGR

            SPORADIC TREES AND POWERLINES DOWN IN SMITHS STATION.
            LOCATIONS INCLUDE ALONG COUNTY 296 AND ALSO ALONG COUNTY
            231.

0652 PM     TSTM WND DMG     4 NNW PHENIX CITY       32.52N 85.05W
06/24/2015                   LEE                AL   EMERGENCY MNGR

            SPORADIC TREES AND POWERLINES DOWN IN THE PHENIX CITY
            AREA INCLUDING ALONG COUNTY ROAD 553

0738 PM     HAIL             6 SSE HEFLIN            33.57N 85.56W
06/24/2015  M1.00 INCH       CLEBURNE           AL   TRAINED SPOTTER

            ALONG COUNTY 19

0743 PM     TSTM WND DMG     6 SSE HEFLIN            33.57N 85.56W
06/24/2015                   CLEBURNE           AL   TRAINED SPOTTER

            TREES DOWN ALONG COUNTY 19

0748 PM     TSTM WND DMG     3 WNW NOTASULGA         32.58N 85.71W
06/24/2015                   MACON              AL   FIRE DEPT/RESCUE

            TREES DOWN NEAR COUNTY 39 AND STATE HIGHWAY 15

0748 PM     HAIL             6 E NOTASULGA           32.56N 85.57W
06/24/2015  E1.00 INCH       LEE                AL   TRAINED SPOTTER

            QUARTER SIZE HAIL NEAR COUNTY 10 AND WIRE RD

0802 PM     TSTM WND DMG     3 E MOUNT CHEAHA        33.49N 85.75W
06/24/2015                   CLAY               AL   EMERGENCY MNGR

            THREE TREES DOWN ALONG ABEL ROAD

0855 PM     TSTM WND DMG     2 SSW AUBURN UNIVERSITY 32.34N 86.18W
06/24/2015                   MONTGOMERY         AL   BROADCAST MEDIA

            AWNING BLOWN OFF OF SHRIMP BASKET RESTAURANT AT THE
            CORNER OF VAUGHN AND TAYLOR IN MONTGOMERY

&&

DAVIS
Special weather statement, Jun 24, 9:29 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
929 PM CDT WED JUN 24 2015

ALZ036-250315-
COOSA AL-
929 PM CDT WED JUN 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR COOSA COUNTY UNTIL 1015 PM CDT...

AT 929 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WEOGUFKA...MOVING SOUTHWEST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOODWATER...ROCKFORD...KELLYTON...WEOGUFKA...STEWARTVILLE...LYLE...
CREWSVILLE...BRADFORD...UNITY...HATCHET...BENTLEYVILLE...HANOVER...
MARBLE VALLEY...PARKDALE...MORIAH...DOLLAR...STRICKLAND CROSSROADS...
HIGGINS FERRY PARK...MITCHELL LAKE AND LAY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3279 8641 3280 8644 3281 8644 3283 8646
      3286 8645 3287 8648 3291 8649 3293 8651
      3306 8652 3307 8651 3309 8651 3310 8649
      3310 8601 3295 8601
TIME...MOT...LOC 0229Z 060DEG 24KT 3301 8631

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:06 PM CDTSevere Thunderstorm WarningBMXTallapoosa54 min
Jun 24, 7:14 PM CDTSevere Thunderstorm WarningBMXCleburne61 min
Jun 24, 7:32 PM CDTSevere Thunderstorm WarningBMXLee, Macon, Tallapoosa58 min
Jun 24, 7:45 PM CDTSpecial Weather StatementBMXFayette45 min
Jun 24, 7:58 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne62 min
Jun 24, 8:02 PM CDTSpecial Weather StatementBMXRandolph58 min
Jun 24, 8:20 PM CDTSevere Thunderstorm WarningBMXBullock, Elmore, Macon, Montgomery55 min
Jun 24, 8:40 PM CDTSpecial Weather StatementBMXTallapoosa50 min
Jun 24, 8:53 PM CDTSpecial Weather StatementBMXShelby52 min
Jun 24, 9:03 PM CDTSevere Thunderstorm WarningBMXShelby42 min
Jun 24, 9:05 PM CDTSpecial Weather StatementBMXTalladega40 min
Jun 24, 9:13 PM CDTSevere Thunderstorm WarningBMXAutauga, Lowndes, Montgomery62 min
Jun 24, 9:29 PM CDTSpecial Weather StatementBMXCoosa46 min
Jun 24, 9:54 PM CDTSpecial Weather StatementBMXChilton51 min
Jun 24, 10:08 PM CDTSevere Thunderstorm WarningBMXDallas52 min
Jun 24, 10:14 PM CDTSpecial Weather StatementBMXBibb, Perry61 min
Jun 24, 10:25 PM CDTSevere Thunderstorm WarningBMXBibb, Shelby, Tuscaloosa35 min
Jun 24, 10:50 PM CDTSpecial Weather StatementBMXDallas40 min
Jun 24, 10:59 PM CDTSpecial Weather StatementBMXHale, Tuscaloosa61 min
Jun 25, 3:57 PM CDTSpecial Weather StatementBMXJefferson48 min
Jun 25, 4:11 PM CDTSpecial Weather StatementBMXHale49 min
Jun 25, 4:27 PM CDTAreal Flood AdvisoryBMXJefferson3 hr
Jun 25, 4:28 PM CDTSevere Thunderstorm WarningBMXPickens36 min
Jun 25, 4:34 PM CDTSpecial Weather StatementBMXCherokee41 min
Jun 25, 4:49 PM CDTSpecial Weather StatementBMXGreene41 min
Jun 25, 4:54 PM CDTSpecial Weather StatementBMXShelby36 min
Jun 25, 4:58 PM CDTSevere Thunderstorm WarningBMXCleburne32 min
Jun 25, 5:07 PM CDTSpecial Weather StatementBMXPickens38 min
Jun 25, 5:11 PM CDTSpecial Weather StatementBMXAutauga49 min
Jun 25, 5:25 PM CDTSpecial Weather StatementBMXHale50 min
Jun 25, 5:28 PM CDTSpecial Weather StatementBMXEtowah32 min
Jun 25, 6:17 PM CDTSpecial Weather StatementBMXMarengo28 min
Jun 25, 6:25 PM CDTSpecial Weather StatementBMXDallas35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.